MAUDE Adverse Event Report: MEDTRONIC MEXICO NC EUPHORA RX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

MEDTRONIC MEXICO NC EUPHORA RX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Catalog Number NCEUP3515X
Medical Device Problem Codes Burst Container or Vessel (1074); Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/16/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An nc euphora rx balloon catheter was being used to treat a lesion located in the left anterior descending (lad) artery.No damage was noted to packaging, i.E.Shelf carton, hoop/tray and no issues were noted when removing the device from the hoop/tray.The device was inspected with no issues.Negative prep was performed with no issues.It was reported that during balloon inflation the balloon burst/ leaked.Low pressure was applied.Zero inflations were applied to the device prior to the issue occurring.The lesion was pre-dilated.The device did not pass through a previously-deployed stent.Resistance was not encountered when advancing the device and excessive force was not used during delivery.There was no patient injury reported.
 
Additional Manufacturer Narrative
Evaluation summary: the balloon returned with contrast in the balloon and inflation lumen.The balloon failed negative prep.The distal shaft was kinked 17.5cm proximal to the distal tip.On pressurisation of the device, a leak was observed on the balloon distal cone.The balloon failed to maintain pressure.Upon visual inspection of the device, there was a short longitudinal tear on the balloon material immediately proximal to the balloon distal cone.The balloon material was jagged and uneven at the tear site.The distal tip was stubbed.If information is provided in the future, a supplemental report will be issued.

Brand Name
NC EUPHORA RX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
MDR Report Key7265889
Report Number9612164-2018-00342
Device Sequence Number16623741
Product Code LOX
UDI-Device Identifier00643169396333
UDI-Public00643169396333
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K141090
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/04/2019
Device Catalogue NumberNCEUP3515X
Device Lot Number213778430
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/05/2018
Initial Date Received by Manufacturer 01/19/2018
Supplement Date Received by Manufacturer02/21/2018
Initial Report FDA Received Date02/13/2018
Supplement Report FDA Received Date03/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1